Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nausea, depression
Apr 20, 2005

weeks ago I started meds, i.e Combivir and another drug I takes 3 pills 2 times a day called Kelatra, which contains lopinovir and retinovir. in the first 48 hours i felt ill, sick all the time. i felt depressedand i did not know what to do. i was well before taking these tablets, but it all changed after these tablets. i wanted to leave myfull time job because i could not face the side effects. i get morning sicknes like a pregnant woman. l have lost my appetite but increased my weight. Explain what l can do doctor and how l can get this over or how long will it last.

Response from Dr. Henry

A significant percentage of patients will feel lousy during the first weeks of that regimen. The good news is that your regimen is extremely effective at reducing HIV levels and avoiding resistance (which makes it more likely you can do well long term). You need to discuss with your HIV doc since there are a host of meds that can help your specific symptoms. In my experience we can successfully manage the side effects and after 4-6 weeks the body often adjusts to the meds. For the minority of patients with persistent symptoms then a switch to an alternative regimen is made (in the western countries there are usually many options available). KH



Previous
fatrecovery
Next
thiamine vit b6 ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement